MAUDE Adverse Event Report: ETHICON INC. TPW 2X24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 2X24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP
Model Number TPW32
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Component code: (b)(4) device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what instruments were used on the blunt needle/temporary pacing wire during/after placement? how/where is the blunt needle being grasped?- everything was going ok in or during tpw placement and needle breakaway process.During the needle breakaway, a needle holder/grasper was used to hold a part which coming off the needle to release a pin.Then an exposed pin part was taped/secured seems to the patient¿s body in order to move patient from or to icu.How/where is the temporary pacing wire being grasped?- they used hands on the wire side during needle breakaway process.Do you know if we should still expect another sample with needle breakaway piece? if yes, please specify under what pc number.¿sample which they planned to ship to us was already sent under different file.At this time, we do not have any other samples on hold or in the process of shipping.It was reported that "both the atrial and ventricular wires broke on this patient".Can you please confirm if 2 temporary pacing wires were used for this patient and broke?there are 2 wires per set.On the case below, it was both sets, atrial and ventricular that broke.It was reported that there are no problems during insertion.They usually use a stay suture where the wire exits the skin, plus tegaderm is used on top to secure.No intentional tension is placed on the wire.The hospital is seeing the suture is breaking near the swage days after insertion while still in the icu.They use kits prepackaged from distributor which makes it difficult to track the lot number.Distributor uses re-sterilization on their surgical packs.Note: event reported in 2210968-2021-07689.
 
Event or Problem Description
It was reported that a patient underwent a fontan procedure on (b)(6) 2021 and suture was used.Post-operatively, it was reported that the suture broke.Patient had tpw32 inserted on (b)(6) 2021.The patient was paced from (b)(6).Required high ma on atrial side (18 ma).Pacer turned off and removed bridging cables.After hcp's inspected, they found pins a few hours later broken from tpw32 wires.Hcp's were able to discontinue pacing without any further need.Patient is recovering well.There were no patient consequences reported.

Brand Name
TPW 2X24IN 2-0 D/A SH,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12475320
Report Number2210968-2021-08449
Device Sequence Number4105265
Product Code LDF
UDI-Device Identifier10705031050891
UDI-Public10705031050891
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPW32
Device Catalogue NumberTPW32
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/15/2021
Patient Sequence Number1
Patient Age4 YR